Originally Posted by bernadettemarie
Hello, I have had burning, tingling, stabbing shooting pains in hands and feet for over ten years. It has, at times, gone into remission or was mild. In 2009 had EMG, nerve conduction and skin biopsy..all normal. Symptoms came back strong this July. Rhemo, pain doctor and neuro all said symptoms of small fiber so I had another skin biopsy. Came back negative so neuro (a new one) said I don't have neuropathy and told me to go to the Mayo clinic (which denied me last go around with this). My hands and feet are getting increasining numb. neuro confirmed that my vibration was decreased. Tips of fingers and heals cannot detect hot or cold.
My question is...I'm on Cymbalta, neurontin and 150 MG prednisone 1 week for four weeks. Can the medications alter the testing results? Particulary wondering about past EMGs and nerve conduction. one said totally normal, one said radiculapathy. Was on meds during that time also.
PS offical diag. Undifferentiated Tissue Disease (last ten years) ANA only blood test to come out high. ten years ago complements also came out low..
Any input would be appreciated.
In a strange way, I feel relieved that there is also another case like mine. Like you, I feel all the very unpleasant sensations in my skin. My legs are painful. I cannot stand for too long, nor walk (but I can tolerate the walking than standing). I could not exactly describe the pain when I stand, suffice it to say that I need to sit down immediately.
As of my last neuro visit, the doctor noticed a reduction in reflex of my left leg compared to his previous examinations. He needs another EMG/NCV. This time, he will do the test himself.
I am on gabapentin at 1500 mg/day.
I dread the touch of my clothes in my legs and arms, so I am not looking forward to wearing thick clothes this coming winter. I am always on constant look out for materials that will not bother me. I noticed that pajamas with spandex materials are less prickly to me.
I would be interested for your updates.
I am sorry I could not answer your question as to your medicines altering your test results. I am sure the experts will reply to your query.